Alert archive / Colorado / Tornado Warnings in 2013
Tornado Warning 38, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this tornado warning at Jul 20, 2013, 5:28 PM MDT for Arapahoe County, Colorado. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2013, 5:28 PM MDT (23:28 UTC)
- Expired
- Jul 20, 2013, 6:00 PM MDT
- In force
- 32 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Arapahoe County, CO
The radar
The Denver radar (KFTG), 17 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 20, 4:03 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.5 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 318 J/kg
- Mixed-layer CIN
- -266 J/kg
- Mixed-layer LCL
- 1421 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
421
WFUS55 KBOU 202328
TORBOU
COC005-210000-
/O.NEW.KBOU.TO.W.0038.130720T2328Z-130721T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DENVER CO
528 PM MDT SAT JUL 20 2013
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* TORNADO WARNING FOR...
WEST CENTRAL ARAPAHOE COUNTY IN NORTHEAST COLORADO...
* UNTIL 600 PM MDT
* AT 528 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED OVER NORTHERN AURORA...OR 14 MILES EAST OF
DENVER...MOVING SOUTH AT 10 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...SPORADIC DAMAGE TO MOBILE HOMES...ROOFS AND VEHICLES.
* LOCATIONS IMPACTED INCLUDE...
AURORA...NORTHEASTERN CENTENNIAL AND ARAPAHOE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A
VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3962 10476 3974 10474 3974 10456 3962 10454
TIME...MOT...LOC 2328Z 352DEG 7KT 3973 10469
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
RPK2 follow-up statements
147
WWUS55 KBOU 202334
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
534 PM MDT SAT JUL 20 2013
COC005-210000-
/O.CON.KBOU.TO.W.0038.000000T0000Z-130721T0000Z/
ARAPAHOE CO-
534 PM MDT SAT JUL 20 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR NORTHERN
ARAPAHOE COUNTY...
AT 534 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED OVER NORTHWESTERN AURORA...OR 14 MILES EAST OF DENVER...
MOVING SOUTH AT 10 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...SPORADIC DAMAGE TO MOBILE HOMES...ROOFS AND VEHICLES.
LOCATIONS IMPACTED INCLUDE...
AURORA...NORTHEASTERN CENTENNIAL AND ARAPAHOE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A
VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3962 10476 3974 10474 3974 10456 3962 10454
TIME...MOT...LOC 2334Z 013DEG 10KT 3971 10469
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
RPK707
WWUS55 KBOU 202344
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
544 PM MDT SAT JUL 20 2013
COC005-202353-
/O.CAN.KBOU.TO.W.0038.000000T0000Z-130721T0000Z/
ARAPAHOE CO-
544 PM MDT SAT JUL 20 2013
...THE TORNADO WARNING FOR WEST CENTRAL
ARAPAHOE COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER APPEARS CAPABLE OF PRODUCING A TORNADO.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3962 10476 3974 10474 3974 10456 3962 10454
TIME...MOT...LOC 2340Z 352DEG 7KT 3969 10469
$$
RPKWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this tornado warning went out at Jul 20, 3:18 PM MDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jul 20, 3:18 PM MDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 318 PM MDT SAT JUL 20 2013 .SHORT TERM...EARLY CONVECTION HAS FIRED OVER THE FOOTHILLS...WITH LARIMER COUNTY FAVORED FOR THE MOST PERSISTENT ACTIVITY. PROBABLY A BIT MORE UNSTABLE THERE IN ADDITION TO HAVING BETTER CONVERGENCE WITH THE ESE LOW LEVEL FLOW. INITIAL ACTIVITY HAS GENERATED CLOUD COVER WHICH MAY LIMIT FURTHER DEVELOPMENT IN AREAS SOUTH OF BOULDER...ESPECIALLY THE JEFFERSON/PARK COUNTY AREA WHERE DRIER LOW LEVEL AIR APPEARS TO BE SPREADING. ON THE PLAINS TEMPERATURES ARE A FEW DEGREES SHY OF CONVECTIVE TEMPERATURE WHILE MOISTURE HAS BEGUN TO MIX OUT NEAR THE MOUNTAINS. ESE WINDS SHOULD HELP THE MOISTURE HOLD ON BETTER FURTHER EAST. ALL THIS IS ABOUT AS EXPECTED...WILL HOLD ON TO THE SCATTERED STORMS EAST OF THE FRONT RANGE CITIES...PALMER DIVIDE MAY WIND UP A BIT OVERDONE IF NOTHING FIRES ON THE OUTFLOW COMING OUT OF THE PIKES PEAK REGION SOON. STILL A SLIGHT RISK OF SEVERE STORMS WITH CAPES EXPECTED TO WIND UP AROUND 1500-2000 J/KG AND ABOUT 30 KT OF 0-6 KM SHEAR...THOUGH TEMPERATURES WILL STILL LIMIT HAIL SIZE. CONVECTION SHOULD END FAIRLY EARLY IN THE DRIER AIR OVER THE WESTERN PART OF OUR AREA...WITH GRADUAL EASTWARD PROGRESSION OVER THE PLAINS. SLIGHT CHANCE OF ADDITIONAL DEVELOPMENT NORTH OF US MOVING ACROSS THE NORTHEAST CORNER LATE TONIGHT. FOR SUNDAY...DRIER AIR MOVES IN THOUGH THERE WILL STILL BE SHALLOW LOW LEVEL MOISTURE ON THE PLAINS. MOST OF THIS SHOULD MIX OUT AND THERE SHOULD BE LITTLE ACTIVITY OVER THE WESTERN PART OF THE AREA. RICHER MOISTURE WILL BE LIMITED TO THE EASTERN PART OF THE PLAINS. WE HAD A LITTLE COOLING FORECAST...BUT I SEE NO REASON FOR IT ESPECIALLY WITH MORE SUN EXPECTED...SO I RAISED HIGHS TO BE A LITTLE WARMER THAN TODAY. .LONG TERM...THE UPPER LEVEL RIDGE WILL BE CENTERED NEAR THE FOUR CORNERS REGION THROUGH TUESDAY. THIS WILL RESULT IN A DRY...STABLE AND WARM NORTHWESTERLY FLOW ALOFT OVER THE CWFA. ANY POTENTIAL THUNDERSTORMS WILL BE OVER THE FAR NORTHEASTERN CORNER OF THE CWFA IN THE LATE AFTN/EVNG PERIOD. BY THE MIDDLE OF THE WEEK...THE CENTER OF THE RIDGE STARTS TO SHIFT TO THE EAST. AS IT DOES... SUBTROPICAL MOISTURE WILL START TO MAKE ITS WAY INTO WRN CO AND PRECIPITABLE WATER VALUES WILL CLIMB BACK UP AGAIN. IN THE LOWER LEVELS...A COLD FRONT WILL PROGGED TO PUSH INTO NERN CO ON FRIDAY WITH INCREASING MOISTURE DEVELOPING BEHIND THE FRONT RESULTING IN COOLER AND WETTER CONDITIONS. THE COMBINATION OF THESE TWO FEATURES SHOULD HELP TO ELEVATE THE CHANCE OF THUNDERSTORMS ACROSS MUCH OF THE CWFA FOR FRIDAY THROUGH SATURDAY. && .AVIATION...VFR CONDITIONS THROUGH SUNDAY. THUNDERSTORMS WILL LIKELY REMAIN AWAY FROM THE DENVER AREA...WITH MORE NUMEROUS STORMS NORTH AND NORTHEAST OF DENVER. THERE IS STILL A SLIGHT CHANCE OF SOME IMPACT AT THE TERMINALS DUE TO OUTFLOW WINDS GUSTING TO 35 KNOTS THROUGH AROUND 03Z. LITTLE TO NO STORM ACTIVITY IS EXPECTED ON SUNDAY. && .HYDROLOGY...SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE FOOTHILLS OF LARIMER AND BOULDER COUNTIES THE REST OF THE AFTERNOON. THE STRONGEST COULD PRODUCE AN INCH OF RAIN IN LESS THAN AN HOUR WHICH WOULD CAUSE FLOODING IN BURN AREAS. STORMS IN THE FOOTHILLS SHOULD DIMINISH BY EARLY EVENING. THE STORMS MAY ALSO CAUSE LOCALIZED HEAVY RAIN ON THE NORTHEAST PLAINS THROUGH THE EVENING...BUT STORM MOVEMENT SHOULD BE FAST ENOUGH TO LIMIT THE FLOOD THREAT. RAINFALL FROM THE HEAVIEST STORMS MAY BE UP TO TWO INCHES WHICH COULD CAUSE MINOR FLOODING. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...GIMMESTAD LONG TERM....COOPER AVIATION...GIMMESTAD
Hazardous weather outlook, Jul 20, 11:07 AM MDT, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1107 AM MDT SAT JUL 20 2013 COZ030>051-211715- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1106 AM MDT SAT JUL 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NORTHEASTERN COLORADO THIS AFTERNOON AND EVENING...GENERALLY EAST OF BRIGGSDALE...FORT MORGAN...AND LIMON. THE MAIN THREATS FROM THE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND MOVE SOUTHEASTWARD. IN AREAS FURTHER WEST THERE WILL STILL BE SOME THUNDERSTORMS BUT WITH LESS MOISTURE THE STORMS WILL BE LESS NUMEROUS AND LESS INTENSE. THUNDERSTORMS WILL END IN THE WESTERN PART OF THE AREA THIS EVENING...BUT THERE IS STILL A SLIGHT CHANCE OF STORMS IN THE NORTHEAST CORNER OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS OVER THE HIGH COUNTRY AND THE FAR NORTHEASTERN PLAINS SUNDAY THROUGH TUESDAY. SUNDAYS STORMS OVER THE FAR EASTERN PLAINS MAY CONTAIN HAIL AND GUSTY WINDS. THE CHANCES FOR STORMS WILL INCREASE EACH DAY WEDNESDAY THROUGH FRIDAY ACROSS THE ENTIRE FORECAST AREA AS SUBTROPICAL MOISTURE MOVES INTO THE STATE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN THE NORTHEAST CORNER OF COLORADO AFTER 3 PM. GIMMESTAD/COOPER
In the hours before
Special weather statement, Jul 20, 3:15 PM MDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 315 PM MDT SAT JUL 20 2013 COZ033-035-038-202130- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- 315 PM MDT SAT JUL 20 2013 THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LARIMER COUNTY UNTIL 330 PM MDT. AT 315 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER GLEN HAVEN...OR 20 MILES WEST OF FORT COLLINS...MOVING SOUTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO... ESTES PARK...GLEN HAVEN...DRAKE AND MASONVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4027 10548 4054 10557 4061 10524 4033 10515 TIME...MOT...LOC 2115Z 334DEG 16KT 4046 10543 RPK
Special weather statement, Jul 20, 4:18 PM MDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 418 PM MDT SAT JUL 20 2013 COZ039-040-043-202245- CENTRAL AND SOUTH WELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- 418 PM MDT SAT JUL 20 2013 THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWESTERN WELD...EXTREME NORTHEASTERN JEFFERSON...NORTHWESTERN ADAMS...BROOMFIELD AND SOUTHEASTERN BOULDER COUNTIES UNTIL 445 PM MDT. AT 418 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER ERIE...OR 19 MILES NORTH OF DENVER...MOVING SOUTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO... THORNTON...NORTHEASTERN WESTMINSTER...BROOMFIELD...NORTHGLENN... BRIGHTON...LAFAYETTE...ERIE...FEDERAL HEIGHTS...FREDERICK...DACONO AND NIWOT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3987 10502 4007 10519 4016 10503 3996 10483 TIME...MOT...LOC 2218Z 313DEG 23KT 4001 10506 RPK
Special weather statement, Jul 20, 4:43 PM MDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 443 PM MDT SAT JUL 20 2013 COZ040-202315- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- 443 PM MDT SAT JUL 20 2013 THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ARAPAHOE...WESTERN ADAMS AND NORTHEASTERN DENVER COUNTIES UNTIL 515 PM MDT. AT 443 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER NORTHWESTERN COMMERCE CITY...OR 11 MILES NORTH OF DENVER...MOVING SOUTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO... NORTHEASTERN DENVER...NORTHWESTERN AURORA...THORNTON...COMMERCE CITY...NORTHGLENN...BRIGHTON...FEDERAL HEIGHTS...DENVER INTERNATIONAL AIRPORT...D.I.A. TERMINAL AND CONCOURSES AND BARR LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3970 10489 3989 10503 4000 10478 3984 10457 TIME...MOT...LOC 2243Z 309DEG 14KT 3988 10488 RPK
Special weather statement, Jul 20, 4:45 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 445 PM MDT SAT JUL 20 2013 COZ041-046-202315- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- 445 PM MDT SAT JUL 20 2013 THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR ELBERT COUNTY UNTIL 515 PM MDT. AT 445 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES SOUTHWEST OF AGATE...OR 25 MILES WEST OF LIMON...MOVING SOUTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY AND EAST CENTRAL ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3938 10434 3954 10406 3933 10389 3915 10416 TIME...MOT...LOC 2245Z 309DEG 13KT 3936 10415 RPK
Local storm report, Jul 20, 5:13 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
513 PM MDT SAT JUL 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 10 WSW AGATE 39.42N 104.12W
07/20/2013 E0.88 INCH ELBERT CO TRAINED SPOTTER
0511 PM HAIL 3 SW HEREFORD 40.94N 104.33W
07/20/2013 M1.00 INCH WELD CO TRAINED SPOTTER
&&
KBOWENThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 2:50 PM MDT | Areal Flood Advisory | BOU | Larimer | 85 min |
| Jul 20, 3:03 PM MDT | Flash Flood Warning | BOU | Larimer | 87 min |
| Jul 20, 3:15 PM MDT | Special Weather Statement | BOU | Larimer | 15 min |
| Jul 20, 3:24 PM MDT | Severe Thunderstorm Warning | BOU | Larimer | 36 min |
| Jul 20, 4:18 PM MDT | Special Weather Statement | BOU | Broomfield | 27 min |
| Jul 20, 4:43 PM MDT | Special Weather Statement | BOU | Denver | 32 min |
| Jul 20, 4:45 PM MDT | Special Weather Statement | BOU | Elbert | 30 min |
| Jul 20, 4:57 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 33 min |
| Jul 20, 4:59 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 31 min |
| Jul 20, 5:16 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe | 29 min |
| Jul 20, 5:24 PM MDT | Tornado Warning | BOU | Weld | 36 min |
| Jul 20, 5:51 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 24 min |
Nearby
Tornado Warnings in Colorado, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.